I started on Nitrofurantoin 100mg 2x daily on 6/5/18 for a UTI which I haven't had a UTI in 20 years. Anyway, I woke up the next day with chest pain and a bit of a cough and pain when coughing. I called my dr. and he said he didn't think it was from the medication and said to keep taking it, but that is contrary to what I am reading online about this medication. It says to stop it if you have a cough and chest pain. Now I have had 5 doses and it is a day later and my cough is more frequent and my chest pain is worse, but dr. says to keep taking. I am worried about irreversible damage to my lungs. I already have a history of asmtha, but never had chest pains like this. It hurts to breath in or move around.
This Rx is for treating cystitis rather than pyelonephritis. Do not use it if your UTI is pyelonephritis. If this is the only Rx to help you fight the UTI, you are probably have to struggle with the side effects. As I had been told by the ER, a lot of people dislike the side effects of this Rx.
- Nitrofurantoin Information for Consumers
- Nitrofurantoin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nitrofurantoin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2010 • 2 answers
Posted 17 Feb 2013 • 2 answers
Posted 9 Jun 2013 • 1 answer
Nitrofurantoin - I have had aches and pains in my penis from this drug. Is that usual? I still have?
Posted 7 Nov 2014 • 2 answers
Posted 12 Aug 2017 • 1 answer